Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed with hot water epilepsy, under medication, high bp, intense hair fall, hands shaking. BP and epilepsy related?

namaste doctor my name is suma . i have many doubts about epilepsy .my husband has diagnoised as hot water epilepsy and now he is under medication epipex chrono500 twice a day since three months. in between his bp is always on higer side i.e 160/100 he is taking bp medicines also.he also had intense hair fall and little hand shaking . my question is that is bp and epilepsy are related .and what are side effects of this tablets.
Asked On : Sat, 25 Aug 2012
Answers:  2 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Hi Suma,
Thank you for contacting HCM.
Epilepsy and BP problems are not connected.
Hair fall and hand shaking (tremors) are common side effects of epilex chrono (the medicine your husband is taking). You may discuss these issues with your neurologist in your next visit. Depending on the severity of side effects, epilex chrono dose may be altered or changed with another anti-epileptic drug.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Health City, Hyderabad
Answered: Sat, 25 Aug 2012
I find this answer helpful
Pediatrician, Neurology Dr. Riazahmed's  Response
Your husband has one of the peculiar epilepsy akin to Indians esp south indians- invariably don't treat such epileptic disorders but to avoid stimulants like hot water bath; nevertheless, having started the medication is not the cure as long as the stimulation is there, he may likely to suffer. BP and epilepsy are not directly related- yes, during acute convulsions, BP can go up and similarly, as a complication of very high BP, called malignant hypertension, convulsions may occur. Long-term side effects of epipex is well known as hair fall, blood and liver dysfunctions etc. constant monitoring liver functions once in 3 months initially may be needed. The question remains still unanswered? why did the doctor start on epilepsy medication in hot water epilepsy?
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor